Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rising cd8 steady cd4
Dec 15, 2013

I have been on meds since 2009. I started at cd 4 of 276 and PCP cd8 was1663 cd4/cd8% 16. At year three I was at cd% of 42% since them the cd4 has stayed between 650 and 750 but the cd4/cd8 % declines. As of now cd4 661 cd8 3420. The cd8 seems to continue to rise with each new test which lowers the %. My Dr is at a loss to the rise. He has ran many test but no answers as to why the cd8 continues to rise. I have been UD since 6 months on meds. Currently taking stribild. Any thoughts on the rising cd8?

Response from Dr. Holodniy

In most people the CD8 count and percent never normalizes, and in some, it can remain in the thousands. The normal range is also variable, depending on gender and ethnicity. As you know, CD8 cells are important in controlling HIV infection, hence the increase in number and response with infection. However, too many CD8 cells can be a bad thing, and maybe the result of other ongoing infections or medical problems. Some studies suggest that when the CD8 count is sustained at > 1200-1500 during HIV infection, increased inflammation resulting in other medical problems or perhaps HIV treatment failure is possible. Measuring CD8 cells is usually not important in everyday management of HIV infection, and in my opinion, is related to historical considerations when we did look at things like the CD4/CD8 ratio more closely. That said, having CD8 counts now has allowed researchers to better understand the relationship between CD8 count, HIV infection, treatment response, and inflammatory syndromes.



Previous
Add psych meds or just switch hiv meds?
Next
Concern about my cd4 dropping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement